Alert archive / Illinois / Flash Flood Warnings in 2019

Flash Flood Warning 1, NWS Paducah, KY

February 7, 20199 counties in Illinois

NWS Paducah, KY issued this flash flood warning at Feb 7, 2019, 8:23 AM CST for 9 counties in Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2019, 8:23 AM CST (14:23 UTC)
Expired
Feb 7, 2019, 1:15 PM CST
In force
5 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Edwards County, IL, Franklin County, IL, Hamilton County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Wabash County, IL, Wayne County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 7, 6:54 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Feb 7, 6:54 AM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
654 AM CST Thu Feb 7 2019

.UPDATE...
Issued at 647 AM CST Thu Feb 7 2019

For aviation section.

&&

.SHORT TERM...(Today through Saturday night)
Issued at 342 AM CST Thu Feb 7 2019

Main forecast challenges in the short term include the potential
for severe thunderstorms and additional heavy rains today, then
with the rapid change more more brutally cold temperatures
tonight/Fri/Fri night.

An arctic cold front will make its way from west to east across
the forecast region today. Strong mid-level forcing will
accompany the front as a potent short wave rotates east toward the
mid MS River Valley. Mid level cooling associated with the
approaching short wave could generate enough instability to
support at least a broken line of thunderstorms within a highly
sheared environment (large clock-wise curved hodographs). This
could lead to bows with damaging wind gust risk, and QLCS tornado
threat over portions of the region along/ahead of the sfc front,
most likely this morning over se MO/sw IL, then from around noon
through mid afternoon farther east.

Temperatures will plunge dramatically behind the front today, as
there will likely be a 30+ temp difference from northwest to
southeast by early/mid afternoon. The brunt of the arctic air will
arrive tonight/Fri/Fri night. In fact, wind chill readings by
sunrise tomorrow morning will be in the single digits and teens.
After highs only in the 20s to near freezing on Friday, lows
Friday night will dip back down into the lower to mid teens, with
single digit wind chills expected area wide. Despite sunshine,
highs on Saturday will not get out of the 30s.

.LONG TERM...(Sunday through Wednesday)
Issued at 342 AM CST Thu Feb 7 2019

The arctic high that will pay us a visit in the short term will
slide off to the East Coast Sunday as a moistening west-southwest
flow aloft returns to the lower OH and MS River Valleys. This will
allow southerly winds to return and warm the region above
freezing just before the next precipitation maker moves in during
the day. However, if the precip manages to come in very late at
night over early in the day, we could start off with a light mix
of wintry precip over se MO and srn IL. With the antecedent cold
conditions, even light amounts of any wintry precip would need to
be monitored.

Another cold front is expected to make its way south through the
region later Sunday and/or Sunday night. This front should not be
as vigorous as the last one, but it could lead to a change over to
some light freezing rain or sleet Sunday evening over portions of
southeast MO and srn IL. The northern extend of any precip is a
low confidence forecast at this time, so again, just something to
monitor for now.

Bigger storm system comes in for early next week, as a strong
mid/upper level low develops southeast into the Plains and drags a
strong cold front east toward the region. Deep/broad southwest
flow aloft should lead to a deep moisture return ahead of the
front, and will need to watch the severe potential with this one
too. However, timing differences between models preclude much
confidence on whether the front will make its way through the
region closer to Monday or possibly even a Tuesday passage.

&&

.AVIATION...
Issued at 653 AM CST Thu Feb 7 2019

Another round convection will move from southwest to northeast
through the WFO PAH forecast area today. A few severe wind gusts
aoa 50 kts cannot be ruled out...esp KPAH and KCGI 14z (west)-19Z
(closer to KPAH). Outside of convection, ceilings will generally
remain 900-1500 ft until after the frontal passage this
afternoon, when west winds may gust over 25-30 kts at times.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through this evening for ILZ075>078-080>094.

MO...Flood Watch through this evening for MOZ076-086-087-100-107>112-
     114.

IN...Flood Watch through this evening for INZ081-082-085>088.

KY...Flood Watch through this evening for KYZ001>022.

&&

UPDATE...GM
SHORT TERM...GM
LONG TERM...GM
AVIATION...GM
Hazardous weather outlook, Feb 7, 4:20 AM CST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
420 AM CST Thu Feb 7 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
420 AM CST Thu Feb 7 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms today, mainly this
morning over southeast Missouri and southwest Illinois, and then
from around midday through the early to mid afternoon farther
east. Though the main thunderstorm hazard is expected to be with
damaging wind gusts, a brief tornado of two cannot be ruled out.

A Flood Watch continues for the entire area through this evening.
Additional rainfall amounts of an inch or so are still expected,
with locally higher amounts possible.

A drastic change to very cold arctic air will take place later
today and tonight. Wind chill readings by late tonight will be in
the single digits and teens.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Expect wind chill values in the single digits Friday night into
early Saturday.

A light wintry mix is expected across portions of southeast
Missouri, southern Illinois and southwest Indiana early Sunday,
and again later Sunday night into early Monday.

Locally heavy rainfall will also be a possibility Monday and/or
Tuesday of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

In the hours before

Special weather statement, Feb 7, 5:44 AM CST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
544 AM CST THU FEB 7 2019

MOZ100-107-108-071230-
Carter MO-Wayne MO-Ripley MO-
544 AM CST THU FEB 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR CARTER...NORTHWESTERN RIPLEY AND
WAYNE COUNTIES UNTIL 630 AM CST...

At 541 AM CST, Doppler radar was tracking strong to severe
thunderstorms along a line extending from near Eminence to north
central Oregon County, about 6 miles west of Handy. Movement was
northeast at 70 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms as they move across Carter and northwest Ripley County.

Locations impacted include...
Piedmont, Van Buren, Ellsinore, Handy, Fremont, Grandin and Mill
Spring.

LAT...LON 3709 9122 3710 9096 3705 9096 3705 9078
      3714 9078 3717 9074 3727 9073 3727 9055
      3732 9055 3731 9022 3709 9022 3708 9019
      3699 9018 3695 9022 3692 9032 3693 9067
      3683 9066 3671 9112 3682 9112 3683 9122
TIME...MOT...LOC 1141Z 247DEG 61KT 3715 9127 3678 9120

York
Special weather statement, Feb 7, 6:27 AM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Paducah KY
627 AM CST THU FEB 7 2019

ILZ080-071315-
Perry IL-
627 AM CST THU FEB 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERRY COUNTY UNTIL
715 AM CST...

At 625 AM CST, Doppler radar was tracking a strong thunderstorm a
few miles north of Steeleville, moving northeast at 60 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cutler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3821 8925 3800 8959 3822 8959
TIME...MOT...LOC 1225Z 229DEG 53KT 3808 8968

York
Special weather statement, Feb 7, 7:36 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
736 AM CST THU FEB 7 2019

MOZ100-107>109-071415-
Butler MO-Carter MO-Wayne MO-Ripley MO-
736 AM CST THU FEB 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR CARTER...RIPLEY...WAYNE AND
BUTLER COUNTIES UNTIL 815 AM CST...

At 735 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Van Buren to 8 miles east
of Mammoth Spring in Oregon County. Movement was northeast at 75 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Poplar Bluff, Doniphan, Piedmont, Van Buren, Greenville, Ellsinore,
Williamsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3695 9122 3709 9117 3710 9096 3705 9096
      3705 9078 3714 9078 3717 9074 3727 9073
      3727 9055 3732 9055 3731 9022 3711 9022
      3675 9037 3650 9112 3682 9112 3683 9122
TIME...MOT...LOC 1335Z 243DEG 63KT 3707 9114 3647 9138

York

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 1:03 AM CSTSpecial Weather StatementPAHGraves, Lyon, Marshall42 min
Feb 7, 1:09 AM CSTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall36 min
Feb 7, 1:30 AM CSTAreal Flood AdvisoryPAHCaldwell, Lyon, Marshall2 hr
Feb 7, 1:50 AM CSTSpecial Weather StatementPAHChristian, Todd40 min
Feb 7, 1:56 AM CSTAreal Flood AdvisoryPAHChristian, Trigg2 hr
Feb 7, 9:34 AM CSTSevere Thunderstorm WarningPAHBallard41 min
Feb 7, 10:38 AM CSTSpecial Weather StatementPAHCarlisle, Crittenden, Livingston, McCracken37 min
Feb 7, 10:39 AM CSTSevere Thunderstorm WarningPAHMcCracken36 min
Feb 7, 10:50 AM CSTSevere Thunderstorm WarningPAHCrittenden, Livingston25 min
Feb 7, 11:07 AM CSTAreal Flood AdvisoryPAHMcCracken113 min
Feb 7, 11:07 AM CSTRiver Flood WarningPAHFulton49 days
Feb 7, 12:58 PM CSTAreal Flood AdvisoryPAHMcCracken3 hr
Feb 6, 8:43 PM CSTDense Fog AdvisoryPAHEdwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 5 more6 hr
Feb 7, 6:27 AM CSTSpecial Weather StatementPAHPerry48 min
Feb 7, 6:33 AM CSTSevere Thunderstorm WarningPAHPerry12 min
Feb 7, 7:25 AM CSTAreal Flood AdvisoryPAHJackson3 hr
Feb 7, 8:54 AM CSTSevere Thunderstorm WarningPAHFranklin, Jackson, Perry, Williamson32 min
Feb 7, 9:12 AM CSTSpecial Weather StatementPAHUnion48 min
Feb 7, 9:43 AM CSTFlash Flood WarningPAHAlexander, Johnson, Pulaski, Union, Williamson3 hr
Feb 7, 10:16 AM CSTRiver Flood WarningPAHWayne, White3 days
Feb 7, 10:21 AM CSTSpecial Weather StatementPAHWabash39 min
Feb 7, 11:07 AM CSTRiver Flood WarningPAHAlexander, Jackson, Union8 days
Feb 7, 11:07 AM CSTRiver Flood WarningPAHAlexander3 days
Feb 7, 12:30 PM CSTAreal Flood AdvisoryPAHGallatin, Hardin, Pope, Saline3 hr
Feb 7, 12:41 AM CSTAreal Flood AdvisoryPAHMississippi, New Madrid, Stoddard3 hr
Feb 7, 5:44 AM CSTSpecial Weather StatementPAHCarter, Wayne46 min
Feb 7, 7:36 AM CSTSpecial Weather StatementPAHCarter, Ripley, Wayne39 min
Feb 7, 7:55 AM CSTAreal Flood WarningPAHBollinger, Cape Girardeau, Carter, Perry, Wayne3 hr
Feb 7, 8:04 AM CSTSevere Thunderstorm WarningPAHButler, Ripley41 min
Feb 7, 8:31 AM CSTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry44 min
Feb 7, 8:50 AM CSTSpecial Weather StatementPAHMississippi, Scott, Stoddard40 min
Feb 7, 11:46 AM CSTAreal Flood WarningPAHCape Girardeau, Perry3 hr
Feb 7, 12:07 PM CSTRiver Flood WarningPAHWayne24 hr

Nearby

Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.